MAUDE Adverse Event Report: CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 601814RMC
Medical Device Problem Codes Retraction Problem (1536); Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6mm angioguard rx embolic protection device (epd) used in a carotid artery stenting procedure could not be recaptured.There was no reported patient injury.Nothing unusual was noted about the device prior to use.There was no difficulty advancing the capture sheath to the lesion.During retrieval, the retrieval sheath was advanced while the filter wire was fixed.The filter was distal enough from the lesion to prevent interaction with the balloons or sds used.There was no debris in the filter basket after removal.The device had been prepared and used in accordance with the instructions for use.There were no visible signs of device or package damage prior to use.The physician achieved certification on the use of the angioguard rx embolic protection device and had used the device several times prior to this procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 6 mm angioguard rx embolic protection device (epd) used in a carotid artery stenting procedure could not be recaptured.There was no reported patient injury.Nothing unusual was noted about the device prior to use.There was no difficulty advancing the capture sheath to the lesion.During retrieval, the retrieval sheath was advanced while the filter wire was fixed.The filter was distal enough from the lesion to prevent interaction with the balloons or sds used.There was no debris in the filter basket after removal.The device had been prepared and used in accordance with the instructions for use.There were no visible signs of device or package damage prior to use.The physician achieved certification on the use of the angioguard rx embolic protection device and had used the device several times prior to this procedure.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.A non-sterile unit of a 6 mm basket, medium support, angioguard rx for us carotid was received inside a clear plastic bag and unpacked for evaluation.The returned components included the ecgw system and the delivery sheath; the remaining components were not returned for analysis.The ecgw system was received inserted within the delivery sheath with the filter basket deployed.Visual inspection identified that the distal tip of the ecgw system was unraveled, and a kink was observed on the guidewire approximately 7 cm from the proximal end.No other notable observations were identified on the returned components.Functional analysis was not performed because the capture sheath was not returned.The filter basket was inspected using a vision system, and no damage or anomalies were observed on the filter struts or membrane walls; the unraveled condition of the ecgw system was confirmed.Based on the available product evaluation, there was no evidence to suggest that the observed conditions were related to the manufacturing or design processes, and no preventive or corrective actions are warranted at this time.The reported ¿capture system ¿ capture difficulty ¿ unable to¿ could not be substantiated because the capture sheath was not returned.However, the malfunction ¿distal tip (ecgw) ¿ unraveled/stretched¿ was seen.The exact cause of the event cannot be determined, however, there were no visible signs of device or package damage prior to use.Therefore, procedurally related factors cannot be excluded.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), do not try removing the angioguard rx emboli capture guidewire by only pulling on the capture sheath, and never pull the angioguard rx emboli capture guidewire into the guiding catheter or interventional sheath introducer if there is resistance; if resistance is encountered, reposition the capture sheath to ensure that the filter basket is properly seated into the capture sheath, and using fluoroscopy, verify capture sheath position by checking marker band alignment between the capture sheath and guidewire and confirm filter basket closure by ensuring reduction of the filter basket diameter shown by the radiopaque strut marker bands.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US CORP
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
MDR Report Key23727745
Report Number1016427-2025-00091
Device Sequence Number16046166
Product Code NTE
UDI-Device Identifier10705032056748
UDI-Public(01)10705032056748(17)261231(10)35272123
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number601814RMC
Device Lot Number35272123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown